Alert archive / Louisiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 15, 2022, 4:23 AM CDT for Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2022, 4:23 AM CDT (09:23 UTC)
- Expired
- Mar 15, 2022, 5:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Saint Martin Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101
WUUS54 KLCH 150923
SVRLCH
LAC099-101-151030-
/O.NEW.KLCH.SV.W.0004.220315T0923Z-220315T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
423 AM CDT Tue Mar 15 2022
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
St. Mary Parish in south central Louisiana...
Southeastern St. Martin Parish in south central Louisiana...
* Until 530 AM CDT.
* At 422 AM CDT, a severe thunderstorm was located over Glencoe, or 7
miles south of Jeanerette, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Morgan City, Franklin, Patterson, Berwick, Bayou Vista,
Stephensville, Belle River, Baldwin, Ellerslie, Patterson Memorial
Airport, Glencoe, Sorrel, Cote Blanche Island, Charenton, Pierre
Part and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2955 9124 2955 9128 2948 9129 2953 9140
2954 9140 2956 9141 2960 9154 2964 9157
2965 9163 2974 9162 2975 9160 2976 9162
2974 9163 2975 9175 2973 9182 2990 9166
2992 9123 2985 9118 2981 9110 2970 9110
TIME...MOT...LOC 0922Z 280DEG 31KT 2981 9169
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rua3 follow-up statements
117
WWUS54 KLCH 150945
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
445 AM CDT Tue Mar 15 2022
LAC099-101-151030-
/O.CON.KLCH.SV.W.0004.000000T0000Z-220315T1030Z/
St. Mary LA-St. Martin LA-
445 AM CDT Tue Mar 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR ST. MARY AND SOUTHEASTERN ST. MARTIN PARISHES...
At 445 AM CDT, a severe thunderstorm was located near Franklin,
moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Morgan City, Franklin, Patterson, Berwick, Bayou Vista,
Stephensville, Belle River, Baldwin, Ellerslie, Patterson Memorial
Airport, Charenton, Pierre Part and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2965 9163 2991 9153 2992 9123 2985 9118
2981 9110 2970 9110 2955 9124 2955 9128
2948 9129 2953 9140 2954 9140 2956 9141
2960 9154 2964 9157
TIME...MOT...LOC 0945Z 276DEG 32KT 2979 9145
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rua382
WWUS54 KLCH 150956
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
456 AM CDT Tue Mar 15 2022
LAC099-101-151030-
/O.CON.KLCH.SV.W.0004.000000T0000Z-220315T1030Z/
St. Mary LA-St. Martin LA-
456 AM CDT Tue Mar 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHEASTERN ST. MARY AND SOUTHEASTERN ST. MARTIN PARISHES...
At 456 AM CDT, a severe thunderstorm was located near Patterson
Memorial Airport, or near Patterson, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Morgan City, Patterson, Berwick, Stephensville, Bayou Vista, Belle
River, Patterson Memorial Airport, Pierre Part and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2959 9152 2991 9141 2992 9123 2985 9118
2981 9110 2970 9110 2955 9124 2955 9128
2948 9129 2948 9130 2953 9140 2954 9140
2956 9141
TIME...MOT...LOC 0956Z 280DEG 31KT 2977 9134
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rua875
WWUS54 KLCH 151025
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
525 AM CDT Tue Mar 15 2022
LAC099-101-151035-
/O.EXP.KLCH.SV.W.0004.000000T0000Z-220315T1030Z/
St. Mary LA-St. Martin LA-
525 AM CDT Tue Mar 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. MARY AND
SOUTHEASTERN ST. MARTIN PARISHES WILL EXPIRE AT 530 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 2959 9152 2991 9141 2992 9123 2985 9118
2981 9110 2970 9110 2955 9124 2955 9128
2948 9129 2948 9130 2953 9140 2954 9140
2956 9141
TIME...MOT...LOC 1025Z 280DEG 31KT 2973 9106
$$
RuaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:18 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 15, 3:18 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
318 AM CDT Tue Mar 15 2022
.SHORT TERM [Today through Thursday]...
A line of thunderstorms associated with a prefrontal trough is
working east across the region this morning. Instability remains
very limited, however a marginal risk of severe weather remains in
place until the line of storms exits to the east. A cold front
remains in Southeast Texas, however this boundary will also move
east across the area this morning. High pressure over the plains
will slide southeast today behind the front, however an upper low
will continue to allow showers to linger in the lakes and Central
LA into the evening.
High pressure will move across the area during Wednesday. The
Pacific air mass will produce near normal temperatures for the
date.
The ridge will slip east Thursday which will allow the return flow
to become established ahead of the next approaching system. Low
pressure will again develop in the southern plains as another
disturbance aloft moves across the Rockies. A few showers will be
possible by late Thursday as lift increases ahead of the system.
05
.LONG TERM [Friday through Monday]...
Showers and thunderstorms will become likely Thursday night into
Friday as the disturbance aloft and cold front moves through the
region. The cold front will move through early Friday with rain
chances decreasing by mid day. High pressure will settle over the
area for Saturday with slightly below normal temperatures
anticipated.
05
&&
.MARINE...
A cold front is forecast to move through the coastal waters
this morning and thunderstorm chances will decrease behind the
boundary. Expect elevated offshore flow in the wake of the cold
front, with winds diminishing by Wednesday as high pressure
builds over the region.
05
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 70 50 69 48 / 40 20 0 0
LCH 73 50 72 49 / 10 0 0 0
LFT 75 53 73 51 / 40 0 0 0
BPT 74 50 75 52 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 1 PM CDT this afternoon for
GMZ450-452-455-470-472-475.
&&Hazardous weather outlook, Mar 14, 3:40 PM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 340 PM CDT Mon Mar 14 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-152045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 340 PM CDT Mon Mar 14 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Cold front moves across the region overnight and exiting the south central Louisiana coast around midday tomorrow. There is a slight chance that a storm may become severe with the main threat from winds or hail... although a tornado is also possible. There is of hazardous weather at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Conditions improve on Tuesday and mild weather is expected through early Friday ahead of a next front. Showers and thunderstorms will develop across southeast Texas and southern Louisiana on Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-152045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 340 PM CDT Mon Mar 14 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. A Small Craft Should Exercise Caution has been posted for tonight. Winds of 15 to 29 knots and seas of four to six feet. Showers and thunderstorms in the coastal waters overnight ahead of the cold front. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Winds begin to relax late on Tuesday with seas falling but winds will remain elevated into Wednesday. Another front approaches on Friday with winds and seas increasing. Showers and thunderstorms will accompany the passage of this front. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 15, 2:17 AM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
217 AM CDT Tue Mar 15 2022
LAZ029-031>033-042>044-052-074-150800-
Acadia LA-Jefferson Davis LA-Lafayette LA-Vermilion LA-St. Landry LA-
Avoyelles LA-Evangeline LA-Allen LA-East Cameron LA-
217 AM CDT Tue Mar 15 2022
...Strong thunderstorms will impact portions of central Lafayette,
eastern Jefferson Davis, Evangeline, Acadia, northwestern Vermilion,
south central Avoyelles, St. Landry and southeastern Allen Parishes
through 300 AM CDT...
At 217 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beaver to near Iota to Thornwell. Movement
was east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lafayette, Opelousas, Crowley, Eunice, Jennings, Scott, Rayne,
Oakdale, Carencro, Ville Platte, Kaplan, Church Point, Mamou, Lake
Arthur, Basile, Iota, Gueydan, Elton, Leonville and Mermentau.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 58 and 100.
Interstate 49 between mile markers 1 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3089 9190 3029 9200 2997 9233 3002 9284
3031 9275 3086 9263
TIME...MOT...LOC 0717Z 272DEG 41KT 3079 9251 3034 9258 3011 9278
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RuaLocal storm report, Mar 15, 2:33 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
233 AM CDT TUE MAR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM MARINE TSTM WIND 1.5 E PORT ARTHUR 29.90N 93.90W
03/15/2022 M35 MPH GMZ430 TX C-MAN STATION
35.4 KNOTS WAS RECORDED AT THE PORT ARTHUR
TIDE STATION.
&&Local storm report, Mar 15, 2:39 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
239 AM CDT TUE MAR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM MARINE TSTM WIND 1.5 E PORT ARTHUR 29.90N 93.90W
03/15/2022 M41 MPH GMZ430 TX C-MAN STATION
35.4 KNOTS WAS RECORDED AT THE PORT ARTHUR
TIDE STATION.
&&Special weather statement, Mar 15, 2:42 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
242 AM CDT Tue Mar 15 2022
LAZ052-074-150800-
Vermilion LA-East Cameron LA-
242 AM CDT Tue Mar 15 2022
...A strong thunderstorm will impact portions of eastern Cameron and
southwestern Vermilion Parishes through 300 AM CDT...
At 242 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Lacassine National Wildlife Refuge, moving east at
40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grand Chenier, Rockefeller Wildlife Range, Lowry and Florence
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2961 9273 2971 9295 2974 9308 2975 9310
3004 9289 2997 9230 2957 9255
TIME...MOT...LOC 0742Z 272DEG 35KT 2989 9285
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RuaSpecial weather statement, Mar 15, 2:59 AM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
259 AM CDT Tue Mar 15 2022
LAZ029-033-043>045-052>054-074-150900-
Acadia LA-Iberia LA-Lafayette LA-Vermilion LA-St. Landry LA-
Avoyelles LA-Upper St. Martin LA-St. Mary LA-East Cameron LA-
259 AM CDT Tue Mar 15 2022
...Strong thunderstorms will impact portions of Iberia, southeastern
Cameron, Lafayette, west central St. Mary, eastern Acadia, Vermilion,
southeastern Avoyelles, St. Martin and St. Landry Parishes through
400 AM CDT...
At 258 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dupont to near Church Point to near Kaplan
to 11 miles northwest of Pecan Island to 8 miles southwest of
Rockefeller Wildlife Range. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lafayette, New Iberia, Opelousas, Abbeville, Catahoula, Scott, Breaux
Bridge, Rayne, Carencro, St. Martinville, Jeanerette, Kaplan, Church
Point, Krotz Springs, Leonville, Arnaudville, Melville, Palmetto,
Rockefeller Wildlife Range and Freshwater City.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 86 and 127.
Interstate 49 between mile markers 1 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2965 9280 2965 9282 2976 9265 3003 9240
3097 9198 3095 9180 3085 9182 3070 9173
3050 9176 3044 9164 3031 9162 3024 9153
2990 9168 2973 9179 2971 9185 2958 9190
2955 9199 2962 9204 2958 9205 2953 9231
TIME...MOT...LOC 0758Z 281DEG 47KT 3089 9196 3040 9218 3003 9235 2976
9260 2960 9286
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RuaSpecial weather statement, Mar 15, 3:58 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
358 AM CDT Tue Mar 15 2022
LAZ045-052>055-151000-
Lower St. Martin LA-Iberia LA-Vermilion LA-Upper St. Martin LA-
St. Mary LA-
358 AM CDT Tue Mar 15 2022
...Strong thunderstorms will impact portions of Iberia, St. Mary and
central St. Martin Parishes through 500 AM CDT...
At 358 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fordoche to near Maringouin to near
Catahoula to near Lydia to 11 miles east of Freshwater City to 22
miles south of Pecan Island. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Iberia, Morgan City, Catahoula, Franklin, Patterson, Jeanerette,
Berwick, Bayou Vista, Cypremort Point, Avery Island, Baldwin,
Loreauville, Ellerslie, Patterson Memorial Airport, Butte La Rose,
Glencoe, Lydia, Sorrel, Cote Blanche Island and Lake Fausse Pointe.
This includes Interstate 10 in Louisiana between mile markers 124 and
129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2972 9120 2952 9142 2954 9142 2963 9165
2941 9185 2948 9181 2948 9182 2957 9203
2969 9191 2954 9226 2955 9225 2973 9185
2979 9185 2978 9183 2979 9182 2980 9199
3044 9164 3010 9147 3004 9122
TIME...MOT...LOC 0858Z 281DEG 34KT 3066 9158 3044 9158 3018 9165 2988
9183 2960 9213 2932 9245
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RuaThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:40 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 35 min |
| Mar 15, 12:59 AM CDT | Special Weather Statement | LCH | Allen | 46 min |
| Mar 15, 1:36 AM CDT | Special Marine Warning | LCH | 54 min | |
| Mar 15, 1:49 AM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu, Cameron, Jefferson Davis | 56 min |
| Mar 15, 2:17 AM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Saint Landry | 43 min |
| Mar 15, 2:42 AM CDT | Special Weather Statement | LCH | Vermilion | 18 min |
| Mar 15, 2:59 AM CDT | Special Weather Statement | LCH | Lafayette, Saint Landry, Saint Martin, Vermilion | 61 min |
| Mar 15, 3:58 AM CDT | Special Weather Statement | LCH | Iberia, Saint Martin, St. Mary | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.